Alert archive / California / Wind Advisories in 2016

Wind Advisory 43, NWS Los Angeles, CA

April 29, 2016

NWS Los Angeles, CA issued this wind advisory at Apr 29, 2016, 2:51 AM PDT. It took effect at Apr 29, 2016, 12:00 PM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2016, 2:51 AM PDT (09:51 UTC)
In effect from
Apr 29, 2016, 12:00 PM PDT
Expired
Apr 30, 2016, 8:44 AM PDT
In force
21 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

328 
WWUS76 KLOX 290951
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
251 AM PDT FRI APR 29 2016

CAZ053-054-291100-
/O.EXP.KLOX.WI.Y.0041.000000T0000Z-160429T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
251 AM PDT FRI APR 29 2016

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

WINDS WILL CONTINUE TO DIMINISH THIS MORNING. LOCAL GUSTS TO
UP TO 45 MPH MAY STILL OCCUR THROUGH DAYBREAK.

$$

CAZ039-052-291100-
/O.EXP.KLOX.WI.Y.0041.000000T0000Z-160429T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
251 AM PDT FRI APR 29 2016

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

WINDS WILL CONTINUE TO DIMINISH THIS MORNING. LOCAL GUSTS TO
BETWEEN 35 AND 40 MPH MAY STILL OCCUR THROUGH DAYBREAK.

$$

CAZ059-291800-
/O.NEW.KLOX.WI.Y.0043.160429T1900Z-160430T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
251 AM PDT FRI APR 29 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT
FROM NOON TODAY TO 10 PM PDT THIS EVENING.

* WINDS AND TIMING...WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH
  GUSTS TO 45 MPH THIS AFTERNOON AND CONTINUE INTO LATE THIS
  EVENING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND
  SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
5 follow-up statements
482 
WWUS76 KLOX 291756
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1056 AM PDT FRI APR 29 2016


CAZ059-300500-
/O.CON.KLOX.WI.Y.0043.160429T1900Z-160430T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1056 AM PDT FRI APR 29 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS AND TIMING...WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH
  GUSTS TO 45 MPH THIS AFTERNOON AND CONTINUE INTO LATE THIS
  EVENING. HIGHEST WINDS WILL BE ACROSS THE WESTERN ANTELOPE
  VALLEY. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
831 
WWUS76 KLOX 292126
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
226 PM PDT FRI APR 29 2016

...GUSTY WINDS TONIGHT AND SATURDAY...

.LOW PRESSURE WILL DROP SOUTHWARD ACROSS EASTERN CALIFORNIA LATE
TONIGHT AND SATURDAY. NORTH TO NORTHWEST WINDS WILL INCREASE
ACROSS THE MOUNTAINS AND THE ANTELOPE VALLEY AS A RESULT. 

IN ADDITION...GUSTY NORTH WINDS WILL IMPACT THE WEST END OF THE
SOUTH SANTA BARBARA COAST IN A SUNDOWNER THIS EVENING. 

CAZ053-054-300530-
/O.EXB.KLOX.WI.Y.0043.160430T0300Z-160501T0300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
226 PM PDT FRI APR 29 2016

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
PDT SATURDAY. 

* WINDS AND TIMING...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH OCCASIONAL GUSTS TO 50 MPH LATE THIS EVENING AND SATURDAY
  MORNING. WINDS WILL BECOME NORTHERLY SATURDAY AFTERNOON AND
  REMAIN GUSTY UNTIL SUNSET.
 
* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  INTERSTATE 5 AND HIGHWAY 33. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-052-300530-
/O.EXB.KLOX.WI.Y.0043.160430T0100Z-160430T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
226 PM PDT FRI APR 29 2016

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PDT SATURDAY. 

* WINDS AND TIMING...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL MAINLY IMPACT CANYONS AND PASSES BELOW THE
  MOUNTAINS WEST OF GOLETA EARLY THIS EVENING INTO THE NIGHT.
  WINDS WILL DECREASE BEFORE SUNRISE SATURDAY.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAY
  101 FROM REFUGIO BEACH TO GAVIOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-300530-
/O.EXT.KLOX.WI.Y.0043.000000T0000Z-160501T0300Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
226 PM PDT FRI APR 29 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT SATURDAY...

* WINDS AND TIMING...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
  WILL CONTINUE THROUGH EARLY THIS EVENING. THERE MAY BE A SLIGHT
  LULL IN THE WINDS LATE IN THE EVENING BEFORE INCREASING AGAIN
  LATE TONIGHT THROUGH SATURDAY. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
818 
WWUS76 KLOX 300310
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
810 PM PDT FRI APR 29 2016

...GUSTY WINDS TONIGHT AND SATURDAY...

.LOW PRESSURE WILL DROP SOUTHWARD ACROSS EASTERN CALIFORNIA LATE
TONIGHT AND SATURDAY. NORTH TO NORTHWEST WINDS WILL INCREASE
ACROSS THE MOUNTAINS...ANTELOPE VALLEY,,,AND SANTA BARBARA
SOUTH COAST.

CAZ059-301115-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-160501T0300Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
810 PM PDT FRI APR 29 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY...

* WINDS AND TIMING...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
  WILL CONTINUE AT TIMES THROUGH SATURDAY.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-301115-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-160501T0300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
810 PM PDT FRI APR 29 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY...

* WINDS AND TIMING...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 
  MPH WITH OCCASIONAL GUSTS TO 50 MPH LATE THIS EVENING AND 
  SATURDAY MORNING. WINDS WILL BECOME NORTHERLY SATURDAY 
  AFTERNOON AND REMAIN GUSTY UNTIL SUNSET. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  INTERSTATE 5 AND HIGHWAY 33. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-052-301100-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-160430T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
810 PM PDT FRI APR 29 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SATURDAY...

* WINDS AND TIMING...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH WILL MAINLY IMPACT CANYONS AND PASSES BELOW 
  THE MOUNTAINS WEST OF GOLETA EARLY THIS EVENING INTO THE 
  NIGHT. WINDS WILL DECREASE BEFORE SUNRISE SATURDAY. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAY 101 FROM REFUGIO BEACH TO GAVIOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

GOMBERG/BOLDT
935 
WWUS76 KLOX 301036
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
336 AM PDT SAT APR 30 2016

...GUSTY WINDS EXPECTED THROUGH THIS EVENING...

.LOW PRESSURE WILL DROP SOUTHWARD ACROSS EASTERN CALIFORNIA
SATURDAY. GUSTY WINDS WILL CONTINUE ACROSS THE LOS ANGELES AND
VENTURA COUNTY MOUNTAINS AND ANTELOPE VALLEY THROUGH EARLY THIS
EVENING.

CAZ039-052-301145-
/O.EXP.KLOX.WI.Y.0043.000000T0000Z-160430T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
336 AM PDT SAT APR 30 2016

...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING...

WINDS WILL CONTINUE TO DIMINISH ACROSS THE AREA THIS MORNING.
LOCAL WIND GUSTS TO BETWEEN 35 AND 45 MPH MAY STILL OCCUR THROUGH
DAYBREAK.

$$

CAZ059-301900-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-160501T0300Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
336 AM PDT SAT APR 30 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS AND TIMING...WEST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH
  WILL CONTINUE THROUGH THIS MORNING...SHIFT TO THE NORTHWEST TO
  NORTH IN THIS AFTERNOON...AND CONTINUE THROUGH EARLY THIS
  EVENING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-301900-
/O.CON.KLOX.WI.Y.0043.000000T0000Z-160501T0300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
336 AM PDT SAT APR 30 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS EVENING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  INTERSTATE 5 AND HIGHWAY 33. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
926 
WWUS76 KLOX 301544
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
844 AM PDT SAT APR 30 2016

CAZ053-054-059-301645-
/O.CAN.KLOX.WI.Y.0043.000000T0000Z-160501T0300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
844 AM PDT SAT APR 30 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW ADVISORY LEVEL
TODAY...ALTHOUGH THERE COULD BE SOME ISOLATED GUSTS TO 45 MPH IN
THE MOUNTAINS.

$$

SUKUP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 28, 8:05 PM PDT, 6 hours 46 minutes earlier.

Area forecast discussion, Apr 28, 8:05 PM PDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
805 PM PDT THU APR 28 2016

.SYNOPSIS...

Mostly clear except a coastal low may bring an overnight
marine layer into early Saturday with patchy drizzle. A low will
approach from the East on Saturday with a slight chance of showers
and thunderstorms...with showers to linger in the deserts on
Sunday. A high will arrive by Monday with a warming trend...but
by midweek a low should approach with possible precipitation on
Thursday.

&&

.SHORT TERM...(TONIGHT-SUN)

Upper level low pressure system currently centered over northern
Arizona will shift northeastward into Colorado by tomorrow
afternoon. Behind this system, there is still fairly strong
northwest flow aloft across Southwest California that will
continue to generate cool and breezy conditions for many
areas through Friday.

For tonight, the strongest winds will be focused across the
Santa Ynez mountains and Santa Barbara south coast, as well
as the I-5 corridor of the LA County mountains, where gusts
between 40 and 50 mph can be expected. The gale force northwest
winds near Point Concpetion will help to generate a Catalina
eddy circulation across the inner waters tonight into Friday
morning.

Already seeing pronounced south winds at Long Beach this evening
which seems to confirm that an eddy circulation will be underway
soon. Local WRF model shows a fairly strong eddy circulation
spinning up tonight with southeast-east winds of 10 to 15 knots
developing in the San Pedro Channel and Santa Monica Bay. This
eddy circulation should help to spin up considerable low clouds
across the LA coast/valleys tonight, potentially reaching the
Ventura coast on Friday morning. The marine layer is expected to
deepen to around 2000 feet by Friday morning across the LA Basin.
Should also see fairly extensive low clouds forming tonight north
of Point Conception along the Central Coast and Santa Ynez Valley.
Low clouds are expected to burn off inland on Friday afternoon,
but could see some low clouds linger near some of the coastal
areas.

*** From previous discussion ***

Another eddy will form Fri night with low clouds again expected
for the cst and some vlys of L.A./VTU County Fri night into Sat
morning. The marine layer should turn a bit deeper thanks to the
approaching upper level low, and patchy drizzle will not be out of
the question by Sat morning. Low clouds and fog should also
develop over the central Coast and santa Ynez Vly and Salinas Vly
Fri night into Sat morning. Otherwise, mostly clear skies can be
expected across the region Fri night into Sat, except for some mid
level cloudiness by Sat afternoon from the nearby upper low. There
will also be enough moisture and instability Sat afternoon for a
slight chance of thunderstorms for the L.A. County mtns and
Antelope Vly, with the potential of a thunderstorm drifting into
the Santa Clarita Valley and San Gabriel Vly, especially near the
foothills.

Gusty w to n winds are expected again late Fri and Fri night for the
mtns, Antelope vly, and SBA County s cst, where advisory level wind
gusts will be possible in some areas. Gusty sub-advisory level nw
winds can also be expected along the Central Coast Fri afternoon and
early evening.

It looks like another eddy will form over the SoCal bight Sat night
into Sun morning, with marine layer clouds and fog expected to
spread into the L.A./VTU County coast and some vlys Sat night and to
the SBA County S coast early Sun Morning. Offshore flow will develop
over SLO/SBA Counties Sat night into Sun morning to keep low clouds
away from the Central Coast. Otherwise, clear to partly cloudy skies
can be expected over the forecast area for the second half of
the weekend. Some moisture, cyclonic flow aloft, and increased
instability with strong May sunshine on Sun will result in a slight
chance of thunderstorms Sun afternoon and early evening over the
mtns of L.A./VTU/SBA Counties and across the Antelope Vly.

Temps over the area will continue to be a few degrees below normal
for many areas Fri thru Sun, altho should warm some to closer to
normal to slightly above normal for portions of SLO County, and in
the mtns and Antelope Vly, especially Fri and Sun.

.LONG TERM...(MON-THU)

The EC/GFS are in good agreement overall in the large scale features
Mon thru Thu. The upper trof will move e for Mon with a weak upper
ridge moving into srn CA for Mon and Mon night. A large upper level
trof is forecast to develop over the e Pac by Tue and slowly edge
its way toward SoCal thru Thu. Dry weather can be expected over the
region Mon thru Wed. Marine layer clouds should affect the coast and
some vlys Sun night into Mon morning, otherwise mostly clear skies
can be expected Mon thru Wed across the region. A low pressure
system associated with the deep upper trof will approach the
forecast area Wed night and thu, spreading some moisture into the
region by Thu. There should be increasing clouds Wed night followed
by a slight chance of showers developing on Thu. Since we are seven
days away from this event, there is only moderate confidence at best
that pcpn will develop on Thu. Further model runs should boost our
confidence in this late season weather event if models continue to
be consistent. There is even the potential for more significant pcpn
in showers and possible thunderstorms beyond the fcst period late
next week as the upper trof moves inland.

&&

.AVIATION...28/2335Z...

At 2300Z, Marine layer at LAX is 1400 feet with inversion
top temperature of 11.8 degrees celsius at 3700 feet.

Residual moisture and instability may generate isolated rain
showers through the early evening hours. Otherwise onshore
flow and low level moisture near the surface will likely
bring mvfr cigs into many coastal/valley areas tonight into
Friday morning. Eddy circulation expected to develop overnight
which should deepen the marine layer to around 2000 feet
by Friday morning across the LA Basin, resulting in low
clouds reaching the valleys. Gusty onshore winds each
afternoon and evening, with mdt uddfs and llws vcnty ksba
during evening hours.

KLAX...Mvfr cigs likely overnight but timing could differ
+/- 2 hours from TAF timing. Eddy circulation likely to
bring east-southeast surface winds late tonight into
Friday morning, but only a 20 percent chance that it could
reach 10 kt. A 20 percent chance of mvfr cigs lingering into
the afternoon hours on Friday.

KBUR...Mvfr cigs likely by around sunrise on Friday morning,
with a 20 percent chance of brief ifr conditions.

&&

.MARINE...28/800 pM...
Northwest winds are beginning to subside over the outer
waters...but gale force gusts are likely to continue between San
Nicolas Island and Santa Rosa Island until the early morning
hours. Small Craft Advisory winds and seas are expected near-shore
in the Santa Barbara Channel and north of Point Sal.

Northwest winds will increase again Friday night and small craft
advisory conditions with gale gusts are likely again from Piedras
Blancas to Point Sal 10-60nm and from Point Sal to San Clemente
Island through Saturday morning. Seas over 10 feet and small craft
advisory for hazardous sea conditions from Piedras Blancas to San
Clemente Island through Saturday night as gales north of the area
persist. A south swell is expected to arrive Saturday and extra
currents and surging as well as hazardous surf are likely along
exposed south facing shores.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 9 PM PDT this evening For zones
      34-35-59-87. (See LAXNPWLOX).
     Beach Hazards Statement in effect until 9 PM PDT this evening
      For zones 34-35-40-41-87. (See LAXCFWLOX).
     Wind Advisory in effect until 3 AM PDT Friday For zones
      39-52>54. (See LAXNPWLOX).
PZ...Gale Warning in effect until 9 PM PDT this evening For zones
      645-670-673. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 PM PDT this evening
      For zones 650-655. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Friday For zone 676. (See LAXMWWLOX).

&&

PUBLIC...Gomberg/Sirard
AVIATION...Gomberg
MARINE...Smith
SYNOPSIS...Seto

weather.gov/losangeles
Hazardous weather outlook, Apr 28, 8:50 PM PDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
850 PM PDT THU APR 28 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-291300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
850 PM PDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

AREAS OF STRONG NORTHWEST WINDS WILL CONTINUE TO AFFECT THE
MOUNTAINS AND SANTA BARBARA SOUTH COAST TONIGHT. THERE WILL BE
A HIGH RISK OF RIP CURRENTS TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON AREA BEACHES FRIDAY.
THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS SATURDAY AND SUNDAY ACROSS THE MOUNTAINS OF LOS ANGELES AND
VENTURA COUNTIES AND THE ANTELOPE VALLEY.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:53 AM PDTGale WarningLOX30 hr
Apr 29, 2:53 AM PDTSmall Craft AdvisoryLOX42 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.